MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. POWERED PLUS LONG 45; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. POWERED PLUS LONG 45; STAPLE, IMPLANTABLE
Catalog Number PLEE45A
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an omega loop procedure, the instrument could not be used.Remains nonfunctional after insertion.Suspicion for battery contact failure.No patient harm nor significant delay reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/30/2025.D4: batch #904c63.Investigation summary the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one plee45a device was returned with no apparent damage and with two gst45b reloads present.The reload (b) was received partially fired 1/4.The reload (c) was received partially fired 1/4 with the reload pan partially dislodged and the reload body broken.It is possible that the damage noted on the returned reload was due to improper handling of the reload.Upon visual inspection, the manual override door was noted to be out of position; however, the bailout system was not activated.As additional testing, the bailout door was installed and then, the device was tested for functionality in the straight position with a returned reload (b) and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.The partially fired is consistent with an incomplete or interrupted cycle.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 904c63, and no non-conformances were identified.Additional information was requested and the following was obtained: did the device lock-out (no staples deployed and no cut line started)? did not work at all.Yes did not work at all.Or, did the device start to deploy staples and cut but could not be completed (partially fire)? n/a.Or, did the device fully fire and stop during the automatic knife return? n/a.Was there any difficulty opening the device? no.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
POWERED PLUS LONG 45
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key21939253
Report Number3005075853-2025-03157
Device Sequence Number7893186
Product Code GDW
UDI-Device Identifier10705036015345
UDI-Public(01)10705036015345(17)270228(10)C9DR75
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K163454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLEE45A
Device Lot NumberC9DR75
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2025
Initial Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GST45B (X2)
Patient SexUnknown